Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

JimR81

Member
  • Posts

    21
  • Joined

  • Last visited

Reputation

0 Neutral

Profile Information

  • Gender
    Male
  • Location
    New Jersey
  1. While on accutane you should not use a product that is specifically made for acne (such as a face wash which probably has an ingredient like glycolic acid or salicylic acid) because those ingredients can be harsh on your skin while it is in a more sensitive and fragile state because of the accutane. Your skin also needs at least a few months to recover and get back to full strength after finishing accutane, so continue to be careful with what you use for at least 6 months following, and some peo
  2. Hi everyone, I finished my course of Accutane three months ago and was wondering if there was any reason why I should not begin working out/lifting weights? I know that some people warn against this kind of physical exursion while on the drug, but it has been out of my system for a couple of months now. I do, however, understand that it could take up to a whole year for the skin in particular to fully recover from it. Thanks, Jim
  3. Is it safe to use a product with glycolic acid while on Accutane? Or does that qualify as an exfoliator and should therefore not be used until a few months following an Accutane course? Thanks, Jim
  4. It's just strange to see this happen when I am still putting the drug into my system. I thought the dryness would continue to get worse (or at least stay at a certain level) as I got further into the course. Hopefully it's being absorbed as efficiently as it was earlier. This may be a coincidence, but I was at 40mg for my first two months and then went up to 60mg, which is where I've been for these last 2.5 months of less dryness.
  5. While I did see a substantial increase in dryness from month #1 to month #2 on accutane, I experienced less dryness in months 3 & 4 than that second month. I am now halfway through month #5 and am still not any more dry than I was in month #3. In a way I was hoping to be a lot more dry at this time because that would have made me feel a little more confident that the accutane is working correctly. My oil did slow down shortly after starting the course, but what's with the decrease in drynes
  6. I would stop the accutane if it looked like something serious were going to happen, but as it stands, the iron is a little higher than normal and we are monitoring it. So the key is to see if it increases again with the next blood test, but either way I would like to take whatever action I can to help control it. I spoke with five doctors (covering 3 specialties) before deciding to start my course, so that should give an idea of how cautious I am. But for right now, since it's not at the point w
  7. It seems that accutane is causing my iron levels to rise. Has anyone experienced this? Iron was not checked in any previous blood test (going back years) before starting accutane, but it was high after the first month and rose 15% after the second month. Here is the breakdown: August: Iron - 171 September: Iron - 201, Ferritin - 133 *Normal Range for Iron is 30-160 *Normal Range for Ferritin is 30-400 (this range is for an adult male -- I am a 27 year old male) I am in my third month now, and
  8. I agree that it wouldn't make much sense, but I just remember seeing a post that said this and wanted to look into it further one way or the other. By the way, I just started my second month.
  9. I remember reading a post from a month or so ago that suggested not drinking a lot of water within a certain amount of time before eating and taking Accutane because it can interfere with the absorption of the drug (maybe due to digestion processes?). I have asked a couple of doctors about this but they don't know one way or the other, so I would like to keep looking into this if anyone remembers that post or has any info on the subject. The only thing I know that is semi-related to this is tha
  10. I have also read that some people do low doses (something like 20mg a day, or even once every 2 or 3 days) just to combat oily skin, but consult with your dermatologist about that (and maybe get a second opinion too). I can relate a little, having had mild-to-moderate acne but very oily skin, and finding decent success controlling the acne (aside from the occasional breakout), but really no success with the oily skin. So my dermatologist said we can try Accutane and hopefully take care of all
  11. My LDL went up 22 points after my first month (which ended today), and I'm staying at my original 40mg dose for at least one more month to see if it goes up further. Based on my weight (about 120 lbs), 60mg would be ideal, so hopefully it doesn't go up much more and I can move up to that. I should note that I increased my consumption of fatty foods after reading that Accutane is absorbed better with them, so that may or may not have had an impact. I will now cut that out and see if it helps to
  12. I also have not been very dry after one month and my dermatologist said I can try to moisturize just once a day instead of both morning and night (I will probably continue just in the morning). I also wonder about possible benefits with redness, but the dryness is in focus now so I'll see how less moisturizing goes.
  13. ...so far, so good. I would like some opinions on what you might do for the second month if you were in my position. I weigh 118 pounds and started off at 40mg per day for my first month. Even though the standard calculation comes pretty close to 60mg, we figured we would start lower for at least the first month and see what happens. I am seeing my dermatologist tomorrow and she will probably suggest moving up to 60mg, but I may have the option to do 50mg for a month before 60mg if I saw a reaso
  14. It could be anything, from normal stomach pains due to certain foods you ate to something more serious, but don't get too worried before actually getting tested and knowing for sure. I would find a gastroenterologist (a specialist on livers, kidneys, and other things in the gastro/abdomen world) and get a blood test that shows liver function, kidney function, and anything else they can check for. You can also get an abdominal ultrasound that will give a visual on your liver and kidneys (among ot
  15. Some antibiotics should not be taken while using Accutane, including Tetracycline ones such as doxycycline hyclate and minocycline. The paper that comes with the drug from the pharmacy says: "Tetracycline antibiotics taken with Sotret (my generic form of Accutane) can increase the chances of getting increased pressure on the brain." Some other antibiotics are okay, including penicillin I believe, and maybe others. Make sure your multivitamin does not contain Vitamin A, otherwise stop taking it
×